Kansas, 2005Tornado and Flooding in Kansas, May 8, 2005
May 8, 2005 · NWS ICT · 63 events in 10 counties and zones
57 hail, 5 flood, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 63
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 8, 10:50 AM CST, 3 hours 31 minutes earlier.
Area forecast discussion, May 8, 10:50 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WICHITA KS
1150 AM CDT SUN MAY 8 2005
.UPDATE...
WILL UPDATE TO ADJUST POPS AND LOWER TEMPS ONLY A COUPLE DEGREES.
DRY LINE CURRENTLY EXTENDING FROM JUST WEST OF RSL TO JUST WEST OF
PRATT. AHEAD OF THIS FEATURE DEWPOINTS HAVE BEEN ON THE RISE WITH
LOW 60S IN PLACE OVER SOUTH CENTRAL AND PORTIONS OF SE KS. STORMS
OVER SE KS ARE ASSOCIATED WITH THE RIGHT REAR OF A UPPER JET AND
THIS ACTIVITY IS EXPECTED TO CONTINUE TRACKING EAST THIS AFTERNOON.
WITH INFLUX OF JUICY AIR, STRATO-CU HAVE OVERSPREAD SOUTH CENTRAL KS
LIMITING HEATING.
SEVERE WEATHER POTENTIAL TODAY WILL BE DEPENDENT ON IF STORMS CAN
DEVELOP. HOWEVER, WITH PROGRESSIVE DRYLINE/TROUGH AND THE PRESENCE
OF A MID LEVEL WAVE TRACING AROUND THE SOUTHERN PERIPHERY OF THE
UPPER LOW, FEEL A FEW STORMS WILL BE POSSIBLE LATE THIS AFTERNOON,
ESPECIALLY IF WE CAN CLEAR OUT SOME OF THESE LOW CLOUDS. WITH CAPES
AROUND 2500-3000J/KG AND STEEP MID LEVEL LAPSE RATES, ANY STORM THAT
DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DOWNBURST
WINDS. IF STORMS DEVELOP THE TORNADO THREAT WILL BE HIGHLY DEPENDANT
ON MORE LOCAL MESOSCALE EFFECTS. BUT WITH PLENTY OF LOW LEVEL
INSTABILITY WHICH MAY AID IN SOME LOCAL LOW LEVEL VORTICITY
STRETCHING, WOULD HATE TO RULE IT OUT.
&&
LAWSON
.PREV DISCUSSION... /ISSUED 330 AM CDT SUN MAY 8 2005/
.DISCUSSION...
MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE SEVERE
THUNDERSTORM POTENTIAL TODAY.
TODAY-TONIGHT:
ANOTHER CHALLENGING FORECAST WITH POSSIBILITY OF SEVERE WEATHER FOR
A GOOD PORTION OF THE FORECAST AREA AS UPPER LEVEL SYSTEM CONTINUES
TO SPIN ACROSS THE PANHANDLE OF NEBRASKA. MAIN SURFACE DRYLINE
ASSOCIATED WITH THIS SYSTEM WILL MAKE PROGRESS INTO CEN/SRN KS TODAY
AND BE LOCATED ROUGHLY FROM SLN TO ICT BY THIS AFTERNOON. VERY
UNSTABLE AIRMASS EXPECTED ALONG AND JUST EAST OF THE BOUNDARY. SO
STEEP LAPSE RATES WILL EXIST FOR TSRA DEVELOPMENT, WITH MAIN CONCERN
BEING WHETHER ANY CONVERGENCE AND MID LEVEL LIFTING WILL BE
AVAILABLE TO HELP INITIATE STORMS. TWO IMPULSES, ONE IN THE TX
PANHANDLE AND ONE IN NW KS NOTED ON THE WV SATELLITE WILL MOVE INTO
CEN KS DURING THE LATE AFTERNOON, HELPING TO INITIATE TSRA. LOTS OF
INSTABILITY (SBCAPE 3000-3500 J/KG) FOR LARGE HAIL AND DAMAGING
WINDS WITH ANY STORM THAT DEVELOPS, BUT MID LEVEL SPEED SHEAR IS
WEAK FOR ANY ORGANIZED SUPERCELLS WITH MULTICELL STORMS MORE
PROBABLE WITH THE POSSIBILITY OF AN ISOLATED LANDSPOUT ALONG ANY
KIND OF BOUNDARY INTERACTION.
EXPECT CONVECTION TO BECOME MORE OF A SQUALL LINE AS THE EVENING
PROGRESSES WITH UNIDIRECTIONAL SHEAR PROFILE, SOME TRAINING ECHOES
POSSIBLE AS 850H THETA-E AXIS REMAINS OVER ERN KS, WITH STRONG
UPDRAFTS AND WEAK SHEAR PRODUCING SOME MUCH NEEDED RAINFALL.
MON:
WILL BEGIN TO END PRECIP CHANCES FROM WEST TO EAST EARLY DURING THIS
TIME FRAME AS UPPER LEVEL SYSTEM PULLS NE INTO MN WITH SURFACE
TROUGH/DRYLINE MAKING ITS WAY INTO MO. ALSO DOWNGLIDE TAKES HOLD BY
18Z/MON BRINGING EVEN SERN KS SHRA CHANCES TO AN END. DO EXPECT TO
SEE LOTS OF SUNSHINE ON MON, AS DOWNGLIDE ALSO SCOURS OUT CLOUD
COVER, WITH DOWNSLOPE FLOW LEADING TO TEMPS CLOSE TO 80.
TUE-WED:
WILL SEE A GENERAL WARMING TREND DURING THIS TIME FRAME AS PLAINS
WILL BE BETWEEN SYSTEMS WITH WEAK UPPER LEVEL RIDGE MOVING ACROSS
THE AREA. SOME ISENTROPIC LIFT NOTED IN THE 310K LAYER FOR EARLY
TUE WHICH COULD LEAD TO INCREASED MID LEVEL CLOUDS, BUT LOW LAYERS
VERY DRY SO LITTLE IF ANY SHRA/TSRA THREAT, SO WILL LEAVE THIS DRY
FOR NOW. NEXT SYSTEM COMES OUT OF THE SW FLOW FOR TUES AFTERNOON
INTO WED WITH SURFACE WARM FRONT ASSOCIATED WITH THE LEE SIDE LOW
MOVING RAPIDLY NORTH INTO NEBRASKA. LOOK FOR A NICE WARMUP FOR
TUE/WED WITH TEMPS CLIMBING INTO THE MIDDLE 80S. LACK OF ANY SURFACE
CONVERGENCE, EXCEPT FURTHER WEST NEAR THE DRYLINE, WILL KEEP TSRA
CHANCES VERY SMALL OR NIL IN CEN/SRN KS UNTIL WED AFTERNOON WHEN
DRYLINE PUSHES A LITTLE CLOSER TO THE AREA.
REST OF THE EXTENDED:
WILL NOT MAKE ANY MAJOR CHANGES TO THIS TIME FRAME AS TIMING OF
SURFACE LOW IN WRN KS MOVING INTO CEN KS CONTINUES TO SLOW WITH
EVERY RUN. WILL KEEP POPS IN FOR NOW, BUT CONFIDENCE IN PINPOINTING
SHRA/TSRA CHANCES FOR THIS TIME FRAME IS LOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 82 58 79 55 / 40 40 10 10
HUTCHINSON 83 57 78 53 / 40 30 10 10
NEWTON 82 58 78 54 / 40 40 20 10
ELDORADO 81 59 78 56 / 40 40 20 10
WINFIELD-KWLD 81 59 80 57 / 40 40 20 10
RUSSELL 85 56 77 52 / 30 10 10 10
GREAT BEND 85 56 78 52 / 30 20 10 10
SALINA 83 57 76 53 / 40 30 10 10
MCPHERSON 83 57 77 53 / 40 30 10 10
COFFEYVILLE 76 61 79 59 / 40 40 30 10
CHANUTE 76 61 78 58 / 40 40 30 10
IOLA 76 61 77 58 / 40 40 30 10
&&
.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
KETCHAM/
Hazardous weather outlook, May 8, 11:32 AM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1232 PM CDT SUN MAY 8 2005
KSZ032-033-047>053-067>072-082-083-091>096-098>100-091200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1232 PM CDT SUN MAY 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
CENTRAL, SOUTH CENTRAL AND SOUTHEAST KANSAS THIS AFTERNOON INTO THIS
EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND
DAMAGING WINDS. THE MAIN AREA OF CONCERN IS ALONG AND EAST OF I-135
AS A SURFACE TROUGH MOVES ACROSS THE AREA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SOME THUNDERSTORMS MAY LINGER INTO EARLY MONDAY MORNING FOR PORTIONS
OF SOUTHEAST KANSAS. ALTHOUGH AN ISOLATED SEVERE STORM CANNOT BE
RULED OUT, THE MAIN RISK WILL BE GUSTY WINDS TO 50 MPH AND HAIL TO
THE SIZE OF DIMES.
THUNDERSTORMS WILL AGAIN ENTER THE FORECAST THURSDAY INTO FRIDAY AS
ANOTHER UPPER LEVEL SYSTEM AFFECTS THE PLAINS. AT THIS TIME, IT IS
TOO FAR OUT TO SPECULATE ON THE SEVERITY OF THE STORMS, SO PLEASE
CHECK BACK FOR ADDITIONAL FORECASTS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS
EVENING.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM
KETCHAM/LAWSON
In the hours before
Special weather statement, May 8, 1:45 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
245 PM CDT SUN MAY 8 2005
KSZ033-048>053-067>070-082>083-091>094-098-090200-
BUTLER KS-CHASE KS-CHAUTAUQUA KS-COWLEY KS-ELK KS-
ELLSWORTH KS-GREENWOOD KS-HARPER KS-HARVEY KS-
KINGMAN KS-LINCOLN KS-MCPHERSON KS-MARION KS-RENO KS-
RICE KS-SALINE KS-SEDGWICK KS-SUMNER KS-
THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 234
UNTIL 900 PM CDT SUNDAY EVENING FOR THE FOLLOWING AREAS
IN CENTRAL KANSAS THIS WATCH INCLUDES 7 COUNTIES
CHASE ELLSWORTH LINCOLN
MARION MCPHERSON RICE
SALINE
IN SOUTH CENTRAL KANSAS THIS WATCH INCLUDES 8 COUNTIES
BUTLER COWLEY HARPER
HARVEY KINGMAN RENO
SEDGWICK SUMNER
IN SOUTHEAST KANSAS THIS WATCH INCLUDES 3 COUNTIES
CHAUTAUQUA ELK GREENWOOD
INCLUDING THE CITIES OF ANTHONY...COTTONWOOD FALLS...DOWNTOWN
WICHITA...EL DORADO...ELLSWORTH...EUREKA...HUTCHINSON...KINGMAN...
LINCOLN...MARION...MCPHERSON...NEWTON...SALINA...SEDAN...WELLINGTON
AND WINFIELD.
Event by event
57 hail, 5 flood, 1 tornado. Local standard time, as filed.
Hail, Ellsworth
- When
- May 8, 2:21 PM CST
- Where
- Ellsworth County, 2 mi SE of Lorraine
- Measured
- 1 in hail
- Reported by
- STORM CHASER
- Coordinates
- 37.867, -96.867
Hail, Rice
- When
- May 8, 2:52 PM CST
- Where
- Rice County, 5 mi SSW of Frederick
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.700, -97.333
Hail, Ellsworth
- When
- May 8, 3:07 PM CST
- Where
- Ellsworth County, 8 mi ESE of Lorraine
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.800, -97.633
Hail, Rice
- When
- May 8, 3:13 PM CST
- Where
- Rice County, 3 mi W of Geneseo
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.783, -97.533
Hail, Rice
- When
- May 8, 3:16 PM CST
- Where
- Rice County, Lyons
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.083, -99.917
Hail, Ellsworth
- When
- May 8, 3:21 PM CST
- Where
- Ellsworth County, 8 mi ESE of Lorraine
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.083, -99.917
Hail, Ellsworth
- When
- May 8, 3:21 PM CST
- Where
- Ellsworth County, 8 mi ESE of Lorraine
- Measured
- 1.25 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.717, -97.133
Hail, Rice
- When
- May 8, 3:21 PM CST
- Where
- Rice County, 4 mi NW of Lyons
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.700, -97.333
Hail, McPherson
- When
- May 8, 3:51 PM CST
- Where
- McPherson County, 1 mi N of Marquette
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.683, -96.783
Hail, Saline
- When
- May 8, 3:56 PM CST
- Where
- Saline County, 9 mi WSW of Assaria
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.083, -99.917
Hail, Rice
- When
- May 8, 4:24 PM CST
- Where
- Rice County, 5 mi NE of Sterling
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.517, -97.017
Hail, Rice
- When
- May 8, 4:28 PM CST
- Where
- Rice County, 1 mi S of Lyons
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.117, -98.017
Hail, Rice
- When
- May 8, 4:30 PM CST
- Where
- Rice County, 4 mi SE of Lyons
- Measured
- 1.25 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.083, -99.917
Hail, Rice
- When
- May 8, 4:37 PM CST
- Where
- Rice County, 10 mi S of Little River
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.083, -99.917
Hail, Saline
- When
- May 8, 4:37 PM CST
- Where
- Saline County, 3 mi S of Assaria
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.500, -97.500
Tornado, McPherson
- When
- May 8, 4:40 PM CST to 4:41 PM CST
- Where
- McPherson County, 5 mi SSW of Mc Pherson
- Rating
- F0
- Path length
- 0.7 mi
- Path width
- 75 yd
- Reported by
- STORM CHASER
- Coordinates
- 37.867, -97.667
Brief Touchdown in open country.
Hail, McPherson
- When
- May 8, 4:49 PM CST
- Where
- McPherson County, 1 mi W of Mc Pherson
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.300, -97.700
Hail, Saline
- When
- May 8, 4:52 PM CST
- Where
- Saline County, 1 mi N of Gypsum
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.550, -98.283
Hail, McPherson
- When
- May 8, 5:04 PM CST
- Where
- McPherson County, 1 mi N of Mc Pherson
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.450, -98.300
Hail, McPherson
- When
- May 8, 5:05 PM CST
- Where
- McPherson County, 1 mi NNW of Mc Pherson
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.517, -98.183
Hail, Marion
- When
- May 8, 5:10 PM CST
- Where
- Marion County, 1 mi N of Durham
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.517, -98.200
Hail, McPherson
- When
- May 8, 5:12 PM CST
- Where
- McPherson County, Mc Pherson
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.350, -98.200
Hail, McPherson
- When
- May 8, 5:43 PM CST
- Where
- McPherson County, 1 mi S of Galva
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.517, -98.183
Hail, McPherson
- When
- May 8, 5:46 PM CST
- Where
- McPherson County, 1 mi NE of Moundridge
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.517, -98.183
Hail, Reno
- When
- May 8, 5:46 PM CST
- Where
- Reno County, 7 mi NE of Hutchinson
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.383, -98.250
Hail, McPherson
- When
- May 8, 5:53 PM CST
- Where
- McPherson County, 1 mi N of Moundridge
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.567, -97.833
Hail, Harvey
- When
- May 8, 5:59 PM CST
- Where
- Harvey County, 5 mi WNW of Hesston
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.633, -97.750
Hail, McPherson
- When
- May 8, 6:01 PM CST
- Where
- McPherson County, Moundridge
- Measured
- 1.5 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.267, -98.133
Hail, McPherson
- When
- May 8, 6:11 PM CST
- Where
- McPherson County, Moundridge
- Measured
- 2 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.333, -98.200
Unspecified number of cars damaged.
Hail, Harvey
- When
- May 8, 6:23 PM CST
- Where
- Harvey County, 2 mi E of Hesston
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.317, -98.150
Hail, Harvey
- When
- May 8, 6:36 PM CST
- Where
- Harvey County, 8 mi WNW of Newton
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.250, -98.017
Hail, Reno
- When
- May 8, 6:46 PM CST
- Where
- Reno County, 4 mi E of Hutchinson
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.633, -97.600
Hail, Reno
- When
- May 8, 6:52 PM CST
- Where
- Reno County, 5 mi SSE of Buhler
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.367, -97.683
Hail, Harvey
- When
- May 8, 6:59 PM CST
- Where
- Harvey County, 1 mi W of Burrton
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.717, -97.417
Hail, Reno
- When
- May 8, 7:00 PM CST
- Where
- Reno County, 6 mi SE of Hutchinson Arpt
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.383, -97.667
Hail, Sedgwick
- When
- May 8, 7:16 PM CST
- Where
- Sedgwick County, Wichita
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.383, -97.667
Per KFDI, hail occurred at in NW 21st/W 119th St intersection.
Hail, Harvey
- When
- May 8, 7:23 PM CST
- Where
- Harvey County, 1 mi S of Burrton
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.500, -97.217
Hail, Sedgwick
- When
- May 8, 7:28 PM CST
- Where
- Sedgwick County, Maize
- Measured
- 1.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 38.367, -97.667
Hail, Harvey
- When
- May 8, 7:33 PM CST
- Where
- Harvey County, 5 mi S of Newton
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 38.367, -97.533
Hail, Sedgwick
- When
- May 8, 7:34 PM CST
- Where
- Sedgwick County, Colwich
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.217, -97.500
Hail, Reno
- When
- May 8, 7:37 PM CST
- Where
- Reno County, 2 mi N of Haven
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.133, -97.833
Hail, Harvey
- When
- May 8, 7:38 PM CST
- Where
- Harvey County, 3 mi E of Annelly
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.217, -97.517
Hail, Reno
- When
- May 8, 7:43 PM CST
- Where
- Reno County, Hutchinson
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.167, -97.517
Hail, Sedgwick
- When
- May 8, 7:48 PM CST
- Where
- Sedgwick County, 3 mi SE of Bentley
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.200, -97.517
Hail, Butler
- When
- May 8, 7:49 PM CST
- Where
- Butler County, 6 mi NE of Potwin
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.200, -97.517
Hail, Sedgwick
- When
- May 8, 7:53 PM CST
- Where
- Sedgwick County, 3 mi N of Wichita
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.133, -97.400
Per KWCH Channel 12, hail occurred at 85th St. N/Ridge Rd. intersection.
Hail, Butler
- When
- May 8, 7:56 PM CST
- Where
- Butler County, 2 mi W of Potwin
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.100, -97.483
Hail, Sedgwick
- When
- May 8, 8:00 PM CST
- Where
- Sedgwick County, Mt Hope
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.067, -97.850
Hail, Butler
- When
- May 8, 8:14 PM CST
- Where
- Butler County, 3 mi N of El Dorado
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.067, -97.733
Hail, Sedgwick
- When
- May 8, 8:17 PM CST
- Where
- Sedgwick County, Wichita
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.017, -97.683
Occurred at 61st St. N/Hydraulic intersecton.
Hail, Sedgwick
- When
- May 8, 8:41 PM CST
- Where
- Sedgwick County, Andale
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.000, -97.783
Hail, Sedgwick
- When
- May 8, 8:46 PM CST
- Where
- Sedgwick County, Colwich
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.700, -97.333
Flood, Sedgwick
- When
- May 8, 8:53 PM CST to 10:00 PM CST
- Where
- Sedgwick forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.000, -97.667
Two cars stalled in Valley Center at Main/Meridian intersection.
Flood, Sedgwick
- When
- May 8, 9:11 PM CST to 10:00 PM CST
- Where
- Sedgwick forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.767, -97.467
4000 Block of North Andale Rd. flooded.
Hail, Butler
- When
- May 8, 9:13 PM CST
- Where
- Butler County, Andover
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.983, -97.350
Hail, Sedgwick
- When
- May 8, 9:14 PM CST
- Where
- Sedgwick County, Wichita
- Measured
- 1 in hail
- Reported by
- STORM CHASER
- Coordinates
- 37.783, -97.533
Occurred at 13th St. N/Ridge Rd. intersection.
Hail, Butler
- When
- May 8, 9:19 PM CST
- Where
- Butler County, Leon
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.933, -97.783
Flood, Sedgwick
- When
- May 8, 9:24 PM CST to 10:00 PM CST
- Where
- Sedgwick forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.967, -97.150
In West Wichita, West St. flooded between Central & 13th St. N. (This area is VERY PRONE to street flooding.)
Hail, Butler
- When
- May 8, 9:27 PM CST
- Where
- Butler County, Douglass
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.067, -97.917
Occurred on North side of town.
Hail, Harper
- When
- May 8, 9:29 PM CST
- Where
- Harper County, 3 mi SSE of Anthony
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.850, -97.483
Flood, Sedgwick
- When
- May 8, 9:37 PM CST to 10:30 PM CST
- Where
- Sedgwick forecast zone
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.017, -96.933
In South Wichita, 31st St. S/Seneca intersection flooded.
Flood, Sedgwick
- When
- May 8, 9:41 PM CST to 11:00 PM CST
- Where
- Sedgwick forecast zone
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.750, -97.333
Per KSN Channel 3, in Wichita, Lincoln/Hillside intersection flooded.
Hail, Sedgwick
- When
- May 8, 9:55 PM CST
- Where
- Sedgwick County, Clearwater
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.950, -97.050
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in California, May 8 to 9, 2005$35 million · 4 events
- Flash Flood in Idaho, May 8, 2005$4.0 million · 1 event
- Hail and Damaging Winds in Texas, May 8, 20051 injured · $689,000 · 1.75 in hail · 19 events
- Flood in California, May 8 to 10, 2005$2.3 million · 1 event
- Hail in Texas, May 8, 2005$245,000 · 4.25 in hail · 41 events
- Hail and Damaging Winds in Texas, May 8, 2005$246,000 · 1 in hail · 30 events
- Flash Flooding and Hail in Iowa, May 8, 2005$208,000 · 2 in hail · 23 events
- Tornadoes and Hail in Minnesota, May 8, 2005$70,000 · F0 · 23 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 8, 2005$75,000 · 65 kt wind · 11 events
- Tornado and Flash Flood in North Dakota, May 8 to 9, 2005F1 · 28 events
- Hail in South Dakota, May 8, 20051.75 in hail · 39 events
- Hail and Damaging Winds in Texas, May 8, 20051.75 in hail · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443916, 5443917, 5443918, 5443919, 5443920, 5443921, 5443922, 5443923, 5443924, 5443925, 5443926, 5443927, 5443928, 5443929, 5443930, 5442597, 5443931, 5442450, 5442451, 5442452, 5442453, 5442454, 5442455, 5442456, 5442457, 5442458, 5442459, 5442460, 5442461, 5442462, 5442463, 5442464, 5442465, 5442466, 5442467, 5442468, 5442469, 5442470, 5442471, 5442472, and more.